Vol. 292, No. 2, 2018

Download this article
Download this article For screen
For printing
Recent Issues
Vol. 293: 1
Vol. 292: 1  2
Vol. 291: 1  2
Vol. 290: 1  2
Vol. 289: 1  2
Vol. 288: 1  2
Vol. 287: 1  2
Vol. 286: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Subscriptions
Editorial Board
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
Author Index
To Appear
 
ISSN: 0030-8730
Norms in central simple algebras

Daniel Goldstein and Murray Schacher

Vol. 292 (2018), No. 2, 373–388
Abstract

Let A be a central simple algebra over a number field K. We study the question of which integers of K are reduced norms of integers of A. We prove that if K contains an integer that is the reduced norm of an element of A but not the reduced norm of an integer of A, then A is a totally definite quaternion algebra over a totally real field (i.e., A fails the Eichler condition).

To Robert Steinberg, a cherished teacher, colleague, and friend

Keywords
central simple algebras, reduced norms, super singular elliptic curves
Mathematical Subject Classification 2010
Primary: 11S45
Secondary: 11S15
Milestones
Received: 22 January 2017
Revised: 7 July 2017
Accepted: 9 July 2017
Published: 17 October 2017
Authors
Daniel Goldstein
Center for Communications Research
San Diego, CA
United States
Murray Schacher
Center for Communications Research
San Diego, CA
United States